Remicade joint pain!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mj7575
New Member


Date Joined Mar 2008
Total Posts : 6
   Posted 7/27/2010 4:12 AM (GMT -7)   
I have had CD for about 3 1/2 years now and have been receiving remicade infusions every 8 weeks for 7 months. A few months back I was having an itching patch on my thigh that I thought nothing of. It was during the winter months and I just assumed it was a dry patch from the coldness. I didn't tell my doctor and continued the infusions. Last infusion was on just under 2 weeks ago and I started experiencing sever joint pain, fever, muscle weakness and headaches. All of which I am not used to feeling whatsoever. I am now on prednisone for 10 days to try and get some relief. Seems to be working a little, but at least I'm not as bad as I was 3 days ago. Still having trouble walking and having energy to do an 8 hour day at work, but I'm pushing through. I am really scared at what's next. My Doc told me to cancel my next infusion and see him in a few weeks when he is back in town. Has anyone else experienced this recently with Remicade? I'd love some insight...

MandeeJeanne

CD for 3 1/2 years
Asacol/prednisone for 2 1/2 years
Remicade for 7 months
Back to prednisone for the time being...

MMMNAVY
Veteran Member


Date Joined Jul 2006
Total Posts : 6927
   Posted 7/27/2010 7:54 AM (GMT -7)   
I think it is always a good idea when you are having severe joint pain on any anti-TNF to get an ANA blood test done, just to basically rule out the drug induced lupus especially with the trouble you seem to be having with it. I think Ides is correct when she describes the remi induced lupus as trying to walk thru chest deep snow, and for me walking was so painful that it felt like my feet had been beaten.
Forum Co-moderator - Crohn's Disease/Thyroid Disorders:_All comments have the caveat contact your local health care provider.

I will find a way or make one. –Phillip Sidney 1554-1586

All that I am and all that I shall ever be, I owe to my Angel Mother.

The Bucket List- Have you found joy in your life?  Has your life brought joy to others?

Make sure your suffering has meaning…


Callagirl
New Member


Date Joined Jun 2010
Total Posts : 8
   Posted 7/27/2010 9:52 AM (GMT -7)   
Hey MJ..I am going through the exact same thing at the moment. Two infusions ago, I had a reaction while I was there...hives, trouble breathing the whole bit but got a hefty shot of Benadryl and I was able to finish. For the last infusion less than two weeks ago, I took two Benadryl before hand and also had the anti-body test done right before. I was fine, no reactions until this past weekend. I literally could not move my body. My joints were in a lot of pain, had a fever, felt like I was running into a wall and developed a rash over most of my body. I got the results from the anti-body test yesterday and it came back positive so I will not be able to take Remicade anymore. They are starting the paperwork for Humira this week. Maybe have your doc run the test to see what it says?? I hear you about  the 8 hour day, I am currently at work ( oops)  and cannot believe it is only 12:45!!!! Good Luck
Diagnosed in 2007
Currently on Remicade and Pentasa
Tried Asacol and 6-Mp- which gave me Pancreatitis
Recent scans are not good- waiting for a new plan
" Life is not about waiting for the storm to pass, it's about learning to dance in the rain"


mj7575
New Member


Date Joined Mar 2008
Total Posts : 6
   Posted 7/27/2010 11:28 AM (GMT -7)   
Thank you so much for your reply Callagirl. It seems that remicade wasn't the right choice for you and you had a reaction from the start. I had a rash on my thigh but it passed and I didn't have a rash with the joint pain. He did mention running the antibody test at my next appt. (which isn't until the 18th of Aug) So seems like I'll be waiting a bit for the answer. I'll keep my fingers crossed for you regarding the Humira hope it works! Thanks again for the response it's great to know there are others in my situation.
Diagnosed pancolitis May 2007

Currently taking Asacol, and mvi


Callagirl
New Member


Date Joined Jun 2010
Total Posts : 8
   Posted 7/28/2010 6:59 AM (GMT -7)   
It was pretty interesting because when I had the reaction, I had already done 5 infusions. They were surprised it came that late. I had to do the anti-body test the morning of my infusion so they could see the status of the anti-bodies at 8 weeks then had to wait a week to get the results back. I currently have the rash on my thighs too. Thanks for the well wishes and I agree, it feels so good to know that there are other people out there going through the same thing.
Diagnosed in 2007
Currently on Remicade and Pentasa
Tried Asacol and 6-Mp- which gave me Pancreatitis
Recent scans are not good- waiting for a new plan
" Life is not about waiting for the storm to pass, it's about learning to dance in the rain"


mj7575
New Member


Date Joined Mar 2008
Total Posts : 6
   Posted 7/28/2010 11:19 AM (GMT -7)   
My rash was at 4 infusions and joint pain at 6. Strange to think it can happen so late in treatment! My Doc said that our next step is to test the antibodies and I guess we'll see. Funny how having 7 months of relief can be so freeing and it changes in a heartbeat! I'm sure everyone with Crohn's feels the same at times...
Diagnosed pancolitis May 2007

Currently taking Asacol, and mvi

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 8:06 PM (GMT -7)
There are a total of 2,735,699 posts in 301,325 threads.
View Active Threads


Who's Online
This forum has 151422 registered members. Please welcome our newest member, Gabor88.
270 Guest(s), 9 Registered Member(s) are currently online.  Details
ppm guy, IamColumbo, LG13, Sheeks175, joavila92, Ggrlsav, bdavis, Mokes, trumpet123


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer